April  2013, 6(2): 331-351. doi: 10.3934/dcdss.2013.6.331

A well-posedness result for irreversible phase transitions with a nonlinear heat flux law

1. 

Dipartimento di Matematica, Università di Brescia, via Branze 38, 25123 Brescia

Received  October 2011 Revised  March 2012 Published  November 2012

In this paper, we deal with a PDE system describing a phase transition problem characterized by irreversible evolution and ruled by a nonlinear heat flux law. Its derivation comes from the modelling approach proposed by M. Frémond. Our main result consists in showing the global-in-time existence and the uniqueness of the solution of the related initial and boundary value problem.
Citation: Giovanna Bonfanti, Fabio Luterotti. A well-posedness result for irreversible phase transitions with a nonlinear heat flux law. Discrete & Continuous Dynamical Systems - S, 2013, 6 (2) : 331-351. doi: 10.3934/dcdss.2013.6.331
References:
[1]

C. Baiocchi, Sulle equazioni differenziali astratte lineari del primo e del secondo ordine negli spazi di Hilbert,, Ann. Mat. Pura Appl. (IV), 76 (1967), 233.  doi: 10.1007/BF02412236.  Google Scholar

[2]

V. Barbu, "Nonlinear Semigroups and Differential Equations in Banach Spaces,", Noordhoff, (1976).   Google Scholar

[3]

G. Bonfanti, M. Frémond and F. Luterotti, Global solution to a nonlinear system for irreversible phase changes,, Adv. Math. Sci. Appl., 10 (2000), 1.   Google Scholar

[4]

G. Bonfanti, M. Frémond and F. Luterotti, Existence and uniqueness results to a phase transition model based on microscopic accelerations and movements,, Nonlinear Anal. Real World Appl., 5 (2004), 123.   Google Scholar

[5]

G. Bonfanti and F. Luterotti, Well-posedness results and asymptotic behaviour for a phase transition model taking into account microscopic accelerations,, J. Math. Anal. Appl., 320 (2006), 95.  doi: 10.1016/j.jmaa.2005.06.033.  Google Scholar

[6]

G. Bonfanti and F. Luterotti, Global solution to a phase transition model with microscopic movements and accelerations in one space dimension,, Comm. Pure Appl. Anal., 5 (2006), 763.   Google Scholar

[7]

H. Brezis, "Opérateurs Maximaux Monotones et Sémi-groupes de Contractions dans les Espaces de Hilbert,", North-Holland Math. Studies, (1973).   Google Scholar

[8]

E. Feireisl, "Dynamics of Viscous Compressible Fluids,", Oxford University Press, (2004).   Google Scholar

[9]

E. Feireisl, H. Petzeltová and E. Rocca, Existence of solutions to a phase transition model with microscopic movements,, Math. Methods Appl. Sci., 32 (2009), 1345.  doi: 10.1002/mma.1089.  Google Scholar

[10]

M. Frémond, "Non-smooth Thermomechanics,", Springer-Verlag, (2002).   Google Scholar

[11]

Ph. Laurençot, G. Schimperna and U. Stefanelli, Global existence of a strong solution to the one-dimensional full model for phase transitions,, J. Math. Anal. Appl., 271 (2002), 426.  doi: 10.1016/S0022-247X(02)00127-0.  Google Scholar

[12]

J. L. Lions, "Quelques Méthodes de Résolution des Problèmes aux Limites Nonlinéaires,", Dunod-Gauthier Villars, (1969).   Google Scholar

[13]

F. Luterotti, G. Schimperna and U. Stefanelli, Existence result for a nonlinear model related to irreversible phase changes,, Math. Models Methods Appl. Sci., 11 (2001), 809.  doi: 10.1142/S0218202501001112.  Google Scholar

[14]

F. Luterotti, G. Schimperna and U. Stefanelli, Global solution to a phase field model with irreversible and constrained phase evolution,, Quarterly Appl. Math., 60 (2002), 301.   Google Scholar

[15]

F. Luterotti and U. Stefanelli, Existence result for the one-dimensional full model of phase transitions,, Z. Anal. Anwendungen, 21 (2002), 335.   Google Scholar

[16]

T. Roubiček, "Nonlinear Partial Differential Equations with Applications,", International Series of Numerical Mathematics, (2005).   Google Scholar

[17]

G. Schimperna, F. Luterotti and U. Stefanelli, Local solution to Frémond's full model for irreversible phase transitions,, in, (2002), 323.   Google Scholar

[18]

J. Simon, Compact sets in the space $L^p(0,T; B)$,, Ann. Mat. Pura Appl. (4), 146 (1987), 65.  doi: 10.1007/BF01762360.  Google Scholar

[19]

A. Visintin, "Models of Phase Transitions,", Birkhäuser, (1996).   Google Scholar

[20]

J. B. Zelďovich and Y. P. Raizer, "Physics of Shock Waves and High-Temperature Hydrodynamic Phenomena,", Academic Press, (1966).   Google Scholar

show all references

References:
[1]

C. Baiocchi, Sulle equazioni differenziali astratte lineari del primo e del secondo ordine negli spazi di Hilbert,, Ann. Mat. Pura Appl. (IV), 76 (1967), 233.  doi: 10.1007/BF02412236.  Google Scholar

[2]

V. Barbu, "Nonlinear Semigroups and Differential Equations in Banach Spaces,", Noordhoff, (1976).   Google Scholar

[3]

G. Bonfanti, M. Frémond and F. Luterotti, Global solution to a nonlinear system for irreversible phase changes,, Adv. Math. Sci. Appl., 10 (2000), 1.   Google Scholar

[4]

G. Bonfanti, M. Frémond and F. Luterotti, Existence and uniqueness results to a phase transition model based on microscopic accelerations and movements,, Nonlinear Anal. Real World Appl., 5 (2004), 123.   Google Scholar

[5]

G. Bonfanti and F. Luterotti, Well-posedness results and asymptotic behaviour for a phase transition model taking into account microscopic accelerations,, J. Math. Anal. Appl., 320 (2006), 95.  doi: 10.1016/j.jmaa.2005.06.033.  Google Scholar

[6]

G. Bonfanti and F. Luterotti, Global solution to a phase transition model with microscopic movements and accelerations in one space dimension,, Comm. Pure Appl. Anal., 5 (2006), 763.   Google Scholar

[7]

H. Brezis, "Opérateurs Maximaux Monotones et Sémi-groupes de Contractions dans les Espaces de Hilbert,", North-Holland Math. Studies, (1973).   Google Scholar

[8]

E. Feireisl, "Dynamics of Viscous Compressible Fluids,", Oxford University Press, (2004).   Google Scholar

[9]

E. Feireisl, H. Petzeltová and E. Rocca, Existence of solutions to a phase transition model with microscopic movements,, Math. Methods Appl. Sci., 32 (2009), 1345.  doi: 10.1002/mma.1089.  Google Scholar

[10]

M. Frémond, "Non-smooth Thermomechanics,", Springer-Verlag, (2002).   Google Scholar

[11]

Ph. Laurençot, G. Schimperna and U. Stefanelli, Global existence of a strong solution to the one-dimensional full model for phase transitions,, J. Math. Anal. Appl., 271 (2002), 426.  doi: 10.1016/S0022-247X(02)00127-0.  Google Scholar

[12]

J. L. Lions, "Quelques Méthodes de Résolution des Problèmes aux Limites Nonlinéaires,", Dunod-Gauthier Villars, (1969).   Google Scholar

[13]

F. Luterotti, G. Schimperna and U. Stefanelli, Existence result for a nonlinear model related to irreversible phase changes,, Math. Models Methods Appl. Sci., 11 (2001), 809.  doi: 10.1142/S0218202501001112.  Google Scholar

[14]

F. Luterotti, G. Schimperna and U. Stefanelli, Global solution to a phase field model with irreversible and constrained phase evolution,, Quarterly Appl. Math., 60 (2002), 301.   Google Scholar

[15]

F. Luterotti and U. Stefanelli, Existence result for the one-dimensional full model of phase transitions,, Z. Anal. Anwendungen, 21 (2002), 335.   Google Scholar

[16]

T. Roubiček, "Nonlinear Partial Differential Equations with Applications,", International Series of Numerical Mathematics, (2005).   Google Scholar

[17]

G. Schimperna, F. Luterotti and U. Stefanelli, Local solution to Frémond's full model for irreversible phase transitions,, in, (2002), 323.   Google Scholar

[18]

J. Simon, Compact sets in the space $L^p(0,T; B)$,, Ann. Mat. Pura Appl. (4), 146 (1987), 65.  doi: 10.1007/BF01762360.  Google Scholar

[19]

A. Visintin, "Models of Phase Transitions,", Birkhäuser, (1996).   Google Scholar

[20]

J. B. Zelďovich and Y. P. Raizer, "Physics of Shock Waves and High-Temperature Hydrodynamic Phenomena,", Academic Press, (1966).   Google Scholar

[1]

Jie Jiang, Boling Guo. Asymptotic behavior of solutions to a one-dimensional full model for phase transitions with microscopic movements. Discrete & Continuous Dynamical Systems - A, 2012, 32 (1) : 167-190. doi: 10.3934/dcds.2012.32.167

[2]

Giovanna Bonfanti, Fabio Luterotti. Global solution to a phase transition model with microscopic movements and accelerations in one space dimension. Communications on Pure & Applied Analysis, 2006, 5 (4) : 763-777. doi: 10.3934/cpaa.2006.5.763

[3]

Mauro Garavello, Benedetto Piccoli. Coupling of microscopic and phase transition models at boundary. Networks & Heterogeneous Media, 2013, 8 (3) : 649-661. doi: 10.3934/nhm.2013.8.649

[4]

Emil Minchev. Existence and uniqueness of solutions of a system of nonlinear PDE for phase transitions with vector order parameter. Conference Publications, 2005, 2005 (Special) : 652-661. doi: 10.3934/proc.2005.2005.652

[5]

Ariane Piovezan Entringer, José Luiz Boldrini. A phase field $\alpha$-Navier-Stokes vesicle-fluid interaction model: Existence and uniqueness of solutions. Discrete & Continuous Dynamical Systems - B, 2015, 20 (2) : 397-422. doi: 10.3934/dcdsb.2015.20.397

[6]

Ulisse Stefanelli. Analysis of a variable time-step discretization for a phase transition model with micro-movements. Communications on Pure & Applied Analysis, 2006, 5 (3) : 659-673. doi: 10.3934/cpaa.2006.5.659

[7]

G. Kamberov. Prescribing mean curvature: existence and uniqueness problems. Electronic Research Announcements, 1998, 4: 4-11.

[8]

Tong Yang, Fahuai Yi. Global existence and uniqueness for a hyperbolic system with free boundary. Discrete & Continuous Dynamical Systems - A, 2001, 7 (4) : 763-780. doi: 10.3934/dcds.2001.7.763

[9]

Andrea L. Bertozzi, Dejan Slepcev. Existence and uniqueness of solutions to an aggregation equation with degenerate diffusion. Communications on Pure & Applied Analysis, 2010, 9 (6) : 1617-1637. doi: 10.3934/cpaa.2010.9.1617

[10]

Xin Lai, Xinfu Chen, Mingxin Wang, Cong Qin, Yajing Zhang. Existence, uniqueness, and stability of bubble solutions of a chemotaxis model. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 805-832. doi: 10.3934/dcds.2016.36.805

[11]

Dominique Blanchard, Nicolas Bruyère, Olivier Guibé. Existence and uniqueness of the solution of a Boussinesq system with nonlinear dissipation. Communications on Pure & Applied Analysis, 2013, 12 (5) : 2213-2227. doi: 10.3934/cpaa.2013.12.2213

[12]

Vicent Caselles. An existence and uniqueness result for flux limited diffusion equations. Discrete & Continuous Dynamical Systems - A, 2011, 31 (4) : 1151-1195. doi: 10.3934/dcds.2011.31.1151

[13]

Emanuela Caliceti, Sandro Graffi. An existence criterion for the $\mathcal{PT}$-symmetric phase transition. Discrete & Continuous Dynamical Systems - B, 2014, 19 (7) : 1955-1967. doi: 10.3934/dcdsb.2014.19.1955

[14]

A. Jiménez-Casas. Invariant regions and global existence for a phase field model. Discrete & Continuous Dynamical Systems - S, 2008, 1 (2) : 273-281. doi: 10.3934/dcdss.2008.1.273

[15]

Hiroshi Watanabe. Existence and uniqueness of entropy solutions to strongly degenerate parabolic equations with discontinuous coefficients. Conference Publications, 2013, 2013 (special) : 781-790. doi: 10.3934/proc.2013.2013.781

[16]

Inger Daniels, Catherine Lebiedzik. Existence and uniqueness of a structural acoustic model involving a nonlinear shell. Discrete & Continuous Dynamical Systems - S, 2008, 1 (2) : 243-252. doi: 10.3934/dcdss.2008.1.243

[17]

Allen Montz, Hamid Bellout, Frederick Bloom. Existence and uniqueness of steady flows of nonlinear bipolar viscous fluids in a cylinder. Discrete & Continuous Dynamical Systems - B, 2015, 20 (7) : 2107-2128. doi: 10.3934/dcdsb.2015.20.2107

[18]

Hongbin Chen, Yi Li. Existence, uniqueness, and stability of periodic solutions of an equation of duffing type. Discrete & Continuous Dynamical Systems - A, 2007, 18 (4) : 793-807. doi: 10.3934/dcds.2007.18.793

[19]

Stefanie Hirsch, Dietmar Ölz, Christian Schmeiser. Existence and uniqueness of solutions for a model of non-sarcomeric actomyosin bundles. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 4945-4962. doi: 10.3934/dcds.2016014

[20]

Krerley Oliveira, Marcelo Viana. Existence and uniqueness of maximizing measures for robust classes of local diffeomorphisms. Discrete & Continuous Dynamical Systems - A, 2006, 15 (1) : 225-236. doi: 10.3934/dcds.2006.15.225

2018 Impact Factor: 0.545

Metrics

  • PDF downloads (7)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]